Teoriya Veroyatnostei i ee Primeneniya
General information
Latest issue
Impact factor
Guidelines for authors
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Teor. Veroyatnost. i Primenen.:

Personal entry:
Save password
Forgotten password?

Teor. Veroyatnost. i Primenen., 2006, Volume 51, Issue 2, Pages 260–294 (Mi tvp53)  

This article is cited in 13 scientific papers (total in 13 papers)

On large and superlarge deviations for sums of independent random vectors under the Cramer condition. I

A. A. Borovkov, A. A. Mogul'skii

Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences

Abstract: We study the asymptotics of the probability that the sum of independent identically distributed random vectors is in a small cube with a vertex at point $x$ in the following two problems. (A) When the relative (normalized) deviations $x/n$ ($n$ is the number of terms in the sum) are in the analyticity domain of the large deviation rate function $\Lambda(\alpha)$ for the summands (if, in addition, $|x|/n\to\infty$, then one speaks of super-large deviations). (B) When the alternative possibility takes place, i.e., when $x/n$ is outside the analyticity domain of the function $\Lambda(\alpha)$. In problems (A) and (B) the asymptotics of the super-large deviation probabilities (when $|x/n|\to\infty$), just as the asymptotics of the probabilities of the “usual” large deviation in problem (B) (when $x/n$ is bounded away from the expectation of the summands and remains bounded), in many aspects remained unknown. The present paper, consisting of two parts, is mostly devoted to solving problem (A) for super-large deviations. In part I we present a solution to problem (A) in the general multivariate case. As the first step, we use the Cramér transform, which enables one to reduce the problem on super-large deviations of the original sum to that on normal deviations of the sum of the transformed random vectors. Then we use integrolocal or local theorems for sums of random vectors in the triangular array scheme in the normal deviations zone. The required versions of such theorems are contained in [A. A. Borovkov and A. A. Mogulskii, Math. Notes, 79 (2006), pp. 468–482] and in section 5. We also present in part I a scheme for solving problem (B), to which a separate paper will be devoted. In the case when the distribution of the sum is absolutely continuous in a neighborhood of the point $x$, we study the asymptotics of the respective density at that point.

Keywords: rate function, large deviations, super-large deviations, integrolocal theorem, triangular array scheme, Cramér transform.

DOI: https://doi.org/10.4213/tvp53

Full text: PDF file (3596 kB)
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2007, 51:2, 227–255

Bibliographic databases:

Received: 21.12.2005

Citation: A. A. Borovkov, A. A. Mogul'skii, “On large and superlarge deviations for sums of independent random vectors under the Cramer condition. I”, Teor. Veroyatnost. i Primenen., 51:2 (2006), 260–294; Theory Probab. Appl., 51:2 (2007), 227–255

Citation in format AMSBIB
\by A.~A.~Borovkov, A.~A.~Mogul'skii
\paper On large and superlarge deviations for sums of independent random vectors under the Cramer condition.~I
\jour Teor. Veroyatnost. i Primenen.
\yr 2006
\vol 51
\issue 2
\pages 260--294
\jour Theory Probab. Appl.
\yr 2007
\vol 51
\issue 2
\pages 227--255

Linking options:
  • http://mi.mathnet.ru/eng/tvp53
  • https://doi.org/10.4213/tvp53
  • http://mi.mathnet.ru/eng/tvp/v51/i2/p260

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers

    This publication is cited in the following articles:
    1. A. A. Borovkov, A. A. Mogul'skii, “On large and superlarge deviations of sums of independent random vectors under Cramér's condition. II”, Theory Probab. Appl., 51:4 (2007), 567–594  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    2. A. A. Borovkov, A. A. Mogul'skii, “Integro-local and integral theorems for sums of random variables with semiexponential distributions”, Siberian Math. J., 47:6 (2006), 990–1026  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    3. L. V. Rozovskii, “Superlarge deviation probabilities for sums of independent random variables with exponential decreasing distribution”, Theory Probab. Appl., 52:1 (2008), 167–171  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    4. A. A. Mogulskiǐ, Ch. Pagma, “Superlarge deviations for sums of random variables with arithmetical super-exponential distributions”, Siberian Adv. Math., 18:3 (2008), 185–208  mathnet  crossref  mathscinet
    5. A. A. Mogul'skii, “An integro-local theorem applicable on the whole half-axis to the sums of random variables with regularly varying distributions”, Siberian Math. J., 49:4 (2008), 669–683  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    6. A. A. Borovkov, A. A. Mogul'skii, “On Large Deviations of Sums of Independent Random Vectors on the Boundary and Outside of the Cramér Zone. I”, Theory Probab. Appl., 53:2 (2009), 301–311  mathnet  crossref  crossref  zmath  isi
    7. A. A. Mogulskii, “Integralnye i integro-lokalnye teoremy dlya summ sluchainykh velichin s semieksponentsialnymi raspredeleniyami”, Sib. elektron. matem. izv., 6 (2009), 251–271  mathnet  mathscinet  elib
    8. A. A. Borovkov, A. A. Mogul'skiǐ, “On large deviation principles in metric spaces”, Siberian Math. J., 51:6 (2010), 989–1003  mathnet  crossref  mathscinet  isi  elib
    9. A. A. Borovkov, A. A. Mogul'skii, “Chebyshev type exponential inequalities for sums of random vectors and random walk trajectories”, Theory Probab. Appl., 56:1 (2012), 21–43  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    10. Peter Eichelsbacher, Thomas Kriecherbauer, Katharina Schüler, “Precise Deviations Results for the Maxima of Some Determinantal Point Processes: the Upper Tail”, SIGMA, 12 (2016), 093, 18 pp.  mathnet  crossref
    11. G. A. Bakai, A. V. Shklyaev, “Large deviations of generalized renewal process”, Discrete Math. Appl., 30:4 (2020), 215–241  mathnet  crossref  crossref  isi  elib
    12. Trojan B., “Long Time Behavior of Random Walks on the Integer Lattice”, Mon.heft. Math., 191:2 (2020), 349–376  crossref  mathscinet  isi
    13. G. A. Bakai, “Bolshie ukloneniya dlya obryvayuschegosya obobschennogo protsessa vosstanovleniya”, Teoriya veroyatn. i ee primen., 66:2 (2021), 261–283  mathnet  crossref
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:500
    Full text:142

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021